MAUDE Adverse Event Report: SYNTHES GMBH 3.2MM CANNULATED DRILL BIT; BIT, DRILL

SYNTHES GMBH 3.2MM CANNULATED DRILL BIT; BIT, DRILL
Catalog Number 03.226.039
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: part #: 03.226.039, lot #: u225362, supplier: (b)(4), release to warehouse date: june 5, 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the complaint device drill bit ø3.2/1.7 cann l225 4flut (product code: 03.226.039, lot number: u225362) was returned to customer quality (cq) west chester for investigation.The drill flute had the guide wire (product code: 02.226.000) inside it which is due to the blockage of the cannula by some foreign substance.Functional test: the guide wire along with the foreign substance were removed from the cannula of the drill flute during functional test.Can the complaint be replicated with the returned device(s)? the complaint cannot be replicated the two parts were separated during evaluation without any issue.Dimensional inspection: cannula diameter: measured dimension.Conforming.Measurement device used: caliper.Document/specification review: based on the date of manufacture, the current and manufactured version of drawing were reviewed.Drill bit ø3.2/1.75 cann 4flu.Complaint confirmed: the overall complaint is being confirmed as there was an unidentified substance blocking the cannula leading to issue.Conclusion: the drill bit was returned with the guide wire inside it.During investigation, the device were separated without any issues.The overall complaint is being confirmed as a foreign substance was seen blocking the cannula.A definitive assignable root cause could not be determined from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during the surgery, the guide wire needles were used, and one of them became caught inside of the drill bit.The surgery was completed successfully without delay.There was no patient consequence.This report is for one (1) 3.2mm cannulated drill bit.This is report 2 of 2 for complaint (b)(4).

Brand Name
3.2MM CANNULATED DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13060858
Report Number8030965-2021-10398
Device Sequence Number13829567
Product Code HTW
UDI-Device Identifier07611819300286
UDI-Public(01)07611819300286
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number03.226.039
Device Lot NumberU225362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2021
Initial Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE Ø1.6 W/THREAD-TIP W/TROCAR L22
Patient SexUnknown